Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2001, 5:44 PM EDT for Washington County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 10, 2001, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 102146 FFWPBZ PAC125-110045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 544 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT * AT 544 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH HEAVY DOWNPOURS. SOME FLOODING HAS BEEN REPORTED IN DOWNTOWN WASHINGTON AND CECIL TOWNSHIP. * OTHER LOCATIONS IN THE WARNING INCLUDE...WOLFDALE...MCGOVERN... HOUSTON AND EAST WASHINGTON... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:45 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 10, 3:45 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 345 PM EDT TUE JUL 10 2001 EAST-WEST LINE OF THUNDERSTORMS OVER SOUTHWEST PENNSYLVANIA WILL CONTINUE TO MOVE SOUTHEASTWARD THROUGH NORTHERN WEST VIRGINIA AND WESTERN MARYLAND THIS EVENING. ETA SHOWS ANOTHER LINE OF STORMS CAN DEVELOP OVER MICHIGAN AND THEN MOVE ACROSS THE UPPER OHIO VALLEY AROUND MIDNIGHT. WITH HIGH DEWPOINTS AND JETSTREAM ALOFT...SOME STORMS CAN BE SEVERE AND HAVE HEAVY RAIN. SOME PATCHY FOG CAN DEVELOP TOMORROW MORNING AFTER THE RAIN ENDS. DRIER AIR BEHIND THE COLD FRONT WILL ONLY BRING BROKEN CUMULUS CLOUDS ON WEDNESDAY. MRF SHOWS DRY WEATHER INTO NEXT WEEK. GUIDANCE TEMPERATURES ARE OKAY. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 10, 2:59 PM EDT, 2 hours 45 minutes before
PAZ016-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT TUE JUL 10 2001 ...STRONG THUNDERSTORM MOVING THROUGH JEFFERSON COUNTY... A STRONG THUNDERSTORM WAS MOVING THROUGH NORTHEAST JEFFERSON COUNTY PENNSYLVANIA. THIS STORM WILL PASS THROUGH BROCKWAY AND ALONG I-80 NEAR FALLS CREEK. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF JEFFERSON COUNTY BY 3:30 PM.
Local storm report, Jul 10, 3:41 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
341 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MUNHALL PA WIND DAMAGE
07/10/01 ALLEGHENY TREES DOWN REPORTED BY LAW
ENFORCEMENT
0307 PM LATROBE PA .75 INCH HAIL
07/10/01 WESTMORELAND WIND GUSTS TO 50 MPH
REPORTED BY SKYWARN
SPOTTERS
0305 PM DERRY PA 1.25 INCH HAIL
07/10/01 " WESTMORELAND
0310 PM WEST NEWTON PA WIND DAMAGE
07/10/01 WESTMORELAND TREES DOWN REPORTED BY
EMERGENCY MANAGEMENTSpecial weather statement, Jul 10, 3:59 PM EDT, 1 hour 45 minutes before
MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ020-021-029>032- WVZ001>004-012-021>023-041-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 359 PM EDT TUE JUL 10 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT
Special weather statement, Jul 10, 4:02 PM EDT, 1 hour 42 minutes before
OHZ039-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT TUE JUL 10 2001 ...STRONG THUNDERSTORMS MOVING THROUGH COUNTY... A STRONG THUNDERSTORMS WAS MOVING THROUGH TUSCARAWAS COUNTY OHIO. THIS STORMS WILL PASS THROUGH NEW PHILADELPHIA AND UHRICHSVILLE. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF TUSCARAWAS COUNTY BY 5 PM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 47 min |
| Jul 10, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jul 10, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 24 min |
| Jul 10, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jul 10, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 41 min |
| Jul 10, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jul 10, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 59 min |
| Jul 10, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 65 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.